Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2000, 4:08 PM EDT for Durham County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2000, 4:08 PM EDT (20:08 UTC)
- Expired
- Apr 8, 2000, 4:40 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Durham County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:15 PM EDT | Thunderstorm Wind 50 E | Durham, NC | Strong wind gusts knocked down a tree that crashed into a mobile home and ripped a roof off a building. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 082008 SVRRDU NCC063-082040- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 408 PM EDT SAT APR 8 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DURHAM COUNTY IN NORTH CAROLINA * UNTIL 440 PM EDT * AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF DURHAM... MOVING EAST AT 50 h MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DURHAM BY 411 PM EDT RESEARCH TRIANGLE PARK BY 416 PM EDT DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! WSS/PWB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:40 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 8, 1:40 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 140 PM EDT SAT APR 8 2000 LINE OF SHOWERS ALONG WITH OCCASIONAL BLIP OF LTG POISED TO STREAK ACROSS THE CWFA DURING THE NEXT 3-4 HOURS AND SITUATION SEEMS TO BE IN HAND. HEATING HAS ABOUT MAXED OUT IN THE MID 70S IN MY EASTERN HALF SO WIND DAMAGE THREAT WILL BE MAXIMIZED FROM ABOUT RDU-SOP EASTWARD. GET YOUR COORDINATION IN PROMPTLY IF WATCH IS ISSUED FOLKS. SHOULD START SEEING BREAKS ON THE LEEWARD SIDE OF THE MTNS PRETTY SOON AND CLEARING EARLY IN MY AREA TONIGHT. WILL WAIT AND SEE IF AN EVENING PERIOD IS NEEDED IN MAY FAR EAST UNTIL NEAR RELEASE TIME. REMAINDER OF FCST IS PRETTY STRAIGHFORWARD. DRY AND COOL THROUGH TUESDAY WHEN A SCENARIO RATHER SIMILAR TO YESTERDAY/TODAY SETS UP. UPPER ENERGY NOT AS IMPRESSIVE THOUGH AND FRONT MAKES A MORE BACKDOORISH APPROACH. THIS WILL ALLOW BETTER CHANCES OF A MORE WIDESPREAD LIGHT RAIN FOR MIDWEEK HOWEVER lIN THE COOL SECTOR N OF FRONT. NO CHANGES NEED TO TEMPS. .RAH...NONE. MLM
In the hours before
Special weather statement, Apr 8, 10:20 AM EDT, 5 hours 48 minutes before
SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH, NC 1020 AM EDT SAT APR 8 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090000- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- 1015 AM EDT SAT APR 8 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA BETWEEN NOON AND 8 PM. .SYNOPTIC PATTERN... A STRONG COLD FRONT WILL PUSH THROUGH THE STATE THIS AFTERNOON. .HAZARDOUS WEATHER DETAILS... A SQUALL LINE WILL DEVELOP ALONG OR JUST AHEAD OF THE FRONT AS IT MOVES THROUGH THE HEART OF CAROLINA THIS AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES AND WARNINGS. MLM
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Wake | 30 min |
| Apr 8, 4:21 PM EDT | Tornado Warning | RAH | Granville, Wake | 34 min |
| Apr 8, 4:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 31 min |
| Apr 8, 4:29 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 31 min |
| Apr 8, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 33 min |
| Apr 8, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 33 min |
| Apr 8, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash | 32 min |
| Apr 8, 4:53 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 32 min |
| Apr 8, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 50 min |
| Apr 8, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 33 min |
| Apr 8, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
| Apr 8, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 47 min |
| Apr 8, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 19 min |
| Apr 8, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.